Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 140, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2004, 3:21 AM CDT for Muskogee County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 3:21 AM CDT (08:21 UTC)
- Expired
- Apr 22, 2004, 3:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 10:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
362 WUUS54 KTSA 220821 SVRTUL OKC101-220845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 320 AM CDT THU APR 22 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 345 AM CDT * AT 320 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF WARNER...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KEEFETON... WARNER AND WEBBERS FALLS. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3560 9544 3542 9542 3541 9506 3562 9511 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:15 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 22, 3:15 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 315 AM CDT THU APR 22 2004 EASTERN OKLAHOMA AND NORTHWEST ARKANSAS HAS SEEN ANOTHER ROUND OF SEVERE WEATHER AS THE THE SURFACE FOCUS REMAINS DRAPED OVER SOUTHEAST OKLAHOMA. BOUNDARY MAY TRY TO LIFT NORTH TODAY...BUT IT WILL EFFECTIVELY REESTABLISH ITSELF OVER SOUTHEAST OKLAHOMA AS SURFACE LOW PRESSURE DEVELOPS OUT WEST IN RESPONSE TO A STRENGTHENING UPPER LOW. WEAKER MID LEVEL WINDS ALONG WITH WARMER MID LEVEL TEMPS MAY OFFSET SEVERE POTENTIAL SOME. HOWEVER WONT DOWNPLAY IT AT THIS POINT AS THE BAROCLINIC ZONE...INSTABILITY AND LITTLE IN THE WAY OF INHIBITION WILL BE SUFFICIENT FOR ADDITIONAL STORM DEVELOPMENT BY LATER THIS AFTERNOON. ONCE AGAIN...IT APPEARS AREAS ALONG AND NORTH OF THE BOUNDARY (MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS) WILL SEE THE HIGHEST CHANCES FOR STORMS. FRIDAY APPEARS TO BE MORE OF THE SAME...HOWEVER THE FA MAY BE IN BETWEEN UPPER WAVES DURING THE DAY WHICH MAY TEMPER RAIN CHANCES SOME. FRONT WONT CLEAR THE ENTIRE AREA UNTIL LATE SATURDAY. MODELS NOW INDICATE THE UPPER LOW DIGS/SLOWS DOWN OVER THE NEXT FEW DAYS. MAY HAVE TO UP POPS FOR SATURDAY AS BOTH GFS AND ETA IN ROUGH AGREEMENT WITH THIS SOLUTION. STILL EXPECT DRIER AND COOLER AIR IN FOR SUNDAY. NORTHERN STREAM TROUGH DIVES INTO THE SOUTHEAST WHICH WILL INDUCE RIDGING ACROSS THE WESTERN US. THE RIDGE WILL BUILD EAST TOWARDS MIDWEEK...WHICH WILL RESULT IN SLIGHTLY WARMER TEMPS TUESDAY AND WEDNESDAY. PRELIM NUMBERS: TUL 75 56 68 55 / 50 70 50 70 FSM 77 61 73 57 / 50 70 50 70 MLC 79 63 72 59 / 30 50 50 70 BVO 72 54 66 52 / 50 70 50 70 FYV 72 57 68 55 / 50 70 50 70 BYV 72 58 67 57 / 50 70 50 70 MKO 74 59 71 57 / 50 70 50 70 MIO 72 54 67 52 / 50 70 50 70 F10 76 59 70 57 / 30 50 50 70 HHW 82 65 75 63 / 30 50 50 70 FORECAST ID= 23 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Apr 21, 1:00 PM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED APR 21 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED APR 21 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... SIGNIFICANT SEVERE WEATHER IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE LIKELY. INSTABILITY HAS ALREADY BUILT TO IMPRESSIVE LEVELS ACROSS MUCH OF EASTERN OKLAHOMA AHEAD OF AN APPROACHING MID LEVEL DISTURBANCE. WIND FIELDS ASSOCIATED WITH THIS DISTURBANCE ARE RATHER STRONG AND WILL CONTRIBUTE TO A FAVORABLE ENVIRONMENT FOR SUPERCELLS TO DEVELOP. A STATIONARY FRONT IS LOCATED FROM NEAR JOPLIN MISSOURI STRETCHING INTO THE TEXAS PANHANDLE. FURTHER SOUTH...A WEAKER YET PRONOUNCED OUTFLOW BOUNDARY REMAINS FROM THE PREVIOUS NIGHTS THUNDERSTORMS. THIS BOUNDARY IS RUNNING VERY NEAR THE ARKANSAS RIVER VALLEY FROM FORT SMITH WESTWARD AND INTERSECTING THE STATIONARY FRONT ACROSS CENTRAL OKLAHOMA. THIS BOUNDARY MAY DRIFT A BIT FURTHER NORTHWARD HOWEVER THIS GENERAL PLACEMENT IS EXPECTED BY MID AFTERNOON WHEN INITIAL THUNDERSTORM DEVELOPMENT WILL OCCUR. ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE STATIONARY FRONT ACROSS NORTHERN OKLAHOMA AND SPREAD INTO NORTHEAST OKLAHOMA DURING THE EVENING. ACCOMPANYING THE SEVERE WEATHER THREAT WILL BE AN ELEVATED RISK OF FLASH FLOODING ACROSS NORTHEAST OKLAHOMA WHERE PREVIOUS RAIN EVENTS HAVE SATURATED THE SOIL LEAVING ANY ADDITIONAL RAINS TO CONTRIBUTE TO A FLASH FLOOD POTENTIAL. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE OUTLOOK AREA SHOULD HAVE ALREADY COMPLETED PREPARATIONS FOR SIGNIFICANT SEVERE WEATHER. ADDITIONAL PREPARATIONS FOR POTENTIALLY DAMAGING TORNADOES SHOULD BE CONSIDERED. PERSONAL DEDICATED TO MONITORING THE LATEST WEATHER CONDITIONS AND STATEMENTS IS RECOMMENDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD AND SIGNIFICANT SEVERE WEATHER WILL AGAIN BE POSSIBLE BOTH THURSDAY AND FRIDAY. LATER FORECASTS AND STATEMENTS SHOULD BE CLOSELY MONITORED FOR FURTHER INFORMATION FOR THIS TIMEFRAME. A RETURN TO MORE TRANQUIL WEATHER WILL ARRIVE BY THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Apr 22, 12:36 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1233 AM HAIL KEOTA 35.26N 94.92W
04/22/2004 0.75 INCH HASKELL OK AMATEUR RADIO
&&
SPLocal storm report, Apr 22, 1:20 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
120 AM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0111 AM HAIL SPIRO 35.24N 94.62W
04/22/2004 1.00 INCH LE FLORE OK AMATEUR RADIO
&&
SPLocal storm report, Apr 22, 1:32 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
132 AM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0111 AM FLASH FLOOD SPIRO 35.24N 94.62W
04/22/2004 LE FLORE OK AMATEUR RADIO
SIGNIFICANT STREET FLOODING WAS OCCURRING.
&&
SPLocal storm report, Apr 22, 1:59 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
159 AM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL 3 E PANAMA 35.17N 94.62W
04/22/2004 0.75 INCH LE FLORE OK AMATEUR RADIO
&&
SPLocal storm report, Apr 22, 2:12 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
212 AM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0212 AM TSTM WND GST GREENWOOD 35.22N 94.26W
04/22/2004 60 MPH SEBASTIAN AR LAW ENFORCEMENT
&&
SPLocal storm report, Apr 22, 2:26 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
226 AM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0224 AM TSTM WND GST PRYOR 36.31N 95.32W
04/22/2004 70 MPH MAYES OK EMERGENCY MNGR
MEASURED GUST
&&
SPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 81 min |
| Apr 21, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 47 min |
| Apr 21, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 63 min |
| Apr 21, 8:23 PM CDT | Flash Flood Warning | TSA | Cherokee | 4 hr |
| Apr 21, 9:08 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 37 min |
| Apr 21, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 61 min |
| Apr 21, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 65 min |
| Apr 21, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 62 min |
| Apr 21, 10:02 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 43 min |
| Apr 21, 10:08 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 67 min |
| Apr 21, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 65 min |
| Apr 21, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Okfuskee | 61 min |
| Apr 21, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 52 min |
| Apr 21, 11:01 PM CDT | Tornado Warning | TSA | McIntosh | 59 min |
| Apr 21, 11:16 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 59 min |
| Apr 21, 11:24 PM CDT | Tornado Warning | TSA | Haskell, Pittsburg | 66 min |
| Apr 21, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 49 min |
| Apr 21, 11:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 71 min |
| Apr 21, 11:56 PM CDT | Tornado Warning | TSA | McIntosh | 64 min |
| Apr 22, 12:03 AM CDT | Tornado Warning | TSA | Haskell | 42 min |
| Apr 22, 12:28 AM CDT | Tornado Warning | TSA | LeFlore | 47 min |
| Apr 22, 12:29 AM CDT | Tornado Warning | TSA | Haskell, Muskogee | 76 min |
| Apr 22, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 62 min |
| Apr 22, 1:00 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 60 min |
| Apr 22, 1:16 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Apr 22, 1:23 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 67 min |
| Apr 22, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Apr 22, 1:38 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 52 min |
| Apr 22, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Wagoner | 41 min |
| Apr 22, 2:10 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 35 min |
| Apr 22, 2:39 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 51 min |
| Apr 22, 3:29 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 76 min |
| Apr 22, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 70 min |
| Apr 22, 3:53 PM CDT | Tornado Warning | TSA | Wagoner | 37 min |
| Apr 22, 3:56 PM CDT | Tornado Warning | TSA | Rogers | 64 min |
| Apr 22, 4:20 PM CDT | Tornado Warning | TSA | Tulsa | 55 min |
| Apr 22, 4:27 PM CDT | Tornado Warning | TSA | Mayes | 63 min |
| Apr 22, 4:34 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 56 min |
| Apr 22, 4:36 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 24 min |
| Apr 22, 4:42 PM CDT | Tornado Warning | TSA | Wagoner | 63 min |
| Apr 22, 5:03 PM CDT | Tornado Warning | TSA | Cherokee, Delaware | 72 min |
| Apr 22, 5:11 PM CDT | Tornado Warning | TSA | Okmulgee, Tulsa | 34 min |
| Apr 22, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 80 min |
| Apr 22, 5:26 PM CDT | Tornado Warning | TSA | Mayes | 34 min |
| Apr 22, 5:30 PM CDT | Tornado Warning | TSA | Muskogee | 60 min |
| Apr 22, 5:40 PM CDT | Tornado Warning | TSA | Wagoner | 65 min |
| Apr 22, 5:45 PM CDT | Tornado Warning | TSA | Okmulgee | 60 min |
| Apr 22, 5:48 PM CDT | Tornado Warning | TSA | Adair | 57 min |
| Apr 22, 5:54 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| Apr 22, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 55 min |
| Apr 22, 6:26 PM CDT | Tornado Warning | TSA | Muskogee | 64 min |
| Apr 22, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 59 min |
| Apr 22, 6:36 PM CDT | Tornado Warning | TSA | Cherokee | 54 min |
| Apr 22, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 64 min |
| Apr 22, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 79 min |
| Apr 22, 6:45 PM CDT | Tornado Warning | TSA | Adair | 60 min |
| Apr 22, 6:51 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 54 min |
| Apr 22, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 95 min |
| Apr 22, 6:56 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Okmulgee, Wagoner | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.